# SDR CA140603009

- Difficulty date: May 20, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 9,694 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Magnetic Plug
- Part number: 70BM055420
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AT A SM EVENT, SIGNIFICANT METAL WAS NOTED ON THE M05 MAG PLUG AND THE MAG PLUG.  NO CHIP LIGHT ILLUMINATION HAD OCCURRED DURING OPERATION, HOWEVER IT APPEARED TO BE IMMINENT.  FILTERS AND OIL WERE CHANGED AND A 20 MIN GROUND RUN WAS CARRIED OUT IAW THE MM.  NO CHIP INDICATIONS WERE NOTED DURING THE RUN, HOWEVER NEARLY THE SAME AMOUNT OF METAL WAS FOUND ON THE SHIP DETECTORS.  SAMPLES WERE SENT FOR LABORATORY ANALYSIS AND MFG SERVICE ENGINEERING CONCLUDED THE M05 WAS THE CAUSE.   UPON DISMANTLING OF THE ENGINE TO SWITCH MODULES M05 AND M01, M01 WAS SWAPPED DUE TO CROSS CONTAMINATION, THERE WAS A SIGNIFICANT AMOUNT OF METAL FOUND INSIDE THE M05.  WITH NO CHIP INDICATIONS IN SERVICE, THIS SUGGESTS SOMETHING WAS VERY RAPIDLY DETERIORATING, LIKELY THE CAUSE, ONLY BEGAN DURING THE LAST NR OF MINUTES IN FLIGHT.  WOULD ALSO LIKE TO ADD THAT THE M05 IS THE HIGHEST CAUSE FOR ENGINE UNSCHEDULED REMOVAL, AND OF THOSE CASES THE MOST COMMON CAUSE WAS THE TRIPLEX BEARING.  THIS M05 WAS ACTUALLY POST TU 332, REPLACEMENT OF THE TRIPLEX BEARING WITH A SINGLE BALL BEARING.  ALTHOUGH WE DO NOT KNOW THE CAUSE OF THE METAL GENERATION.
